Doctor insights on:
Diarrhea Antidepressant Escitalopram
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
Since starting my antidepressant a year ago, I haven't had loose, or watery stools, or diarrhea--ever. Is this a problem?
Dr Scholand, what if your antidepressant causes chronic constipation, rendering you incapable of having diarrhea or loose stool?
Cn asthma attack cause vomitting? I also hv severe diarrhea frm 2 mnths. Bt my diarrhea is bettr my doc gav me antidepressant. I cnt keep nythng down.
Every time I eat my stomach hurts and I poop and I get diarrhea. I'm afraid to eat because of this. What should I do? I'm on antidepressants & anti- anxiety meds.
How to switch from (escitalopram 5mg+clonazepam0.25mg) to duloxetine 20 mg. Taking this antidepressant from last 2 years. Previously I was on duloxeti?
SHOULD BE EASY: The doses of all of these are very small so you can just start the Duloxetine now and then stop the escitalopram in about 1 week. I would just ask the doctor giving the meds to you. Also, were you on duloxetine and changed and now going back, I am confused about the timeline. ...Read moreSee 1 more doctor answer
Yes: Lexapro (escitalopram) is FDA approved for the treatment of of depression.The drug has a low side effect profile and is effective for many patients. Make sure you are undergoing CBT cognitive behavior therapy in conjunction with the medication. Contact the doctor who prescribed the medications about any concerns. ...Read more
Not recommended: Tricylic antidepressants interact with Lexapro (escitalopram) to increase risk of side effects such as dizziness, lightheadedness, fainting, shortness of breath, or heart palpitations. This combination also increases risk for symptoms of serotonin syndrome. See: http://www. Mayoclinic. Org/diseases-conditions/serotonin-syndrome/basics/definition/CON-20028946 ...Read moreSee 1 more doctor answer
Stop it.: Those are possible side-effects. I suggest you stop taking it and go back to the doctor that prescribed it. There are several other choices ...Read more
Are there any risks with taking a low dose of the antidepressant escitalopram long term 5mgs daily?
Lexapro (escitalopram): As long as prescribed & monitored by your physician, sure. ...Read more
Well, the 1st thing: I would ask is what time of day you are taking it. If you take at night or the evening - would consider taking it in the am. Although insomnia from ssri could resolve in a few weeks - it doesn't always resolve. Make sure your keep your prescribing provider up to date on your medication side effects. Take care. ...Read more
Can antidepressants cause hives. I took Escitalopram 10 mg for 3 days only. From the next day onwards I developed hive which is now chronic. Any cure?
Unlikely: Although any drug can potentially cause hives, the effect would likely subside within 4-6 wks at most. If the problem has gone beyond 6 wks, it is called chronic urticaria. Antihistamine up to 4 x daily may be helpful. Otherwise see an allergist if there is one available. The cause for chronic hives is often unknown. ...Read more
I've been on Lexapro (escitalopram) for a month going from 5 mg to 10 mg a week ago. In the last 2 days I've had bad diarrhea. Could Lexapro (escitalopram) be cause? Will it pass?
Yes, it could: It's common to have slightly looser stools with lexapro, (escitalopram) but sometimes people can get real diarrhea. It should get better in the next several days, if not, you may need to talk with your doc about trying a different antidepressant. It's also possible this is from something else as well. If it doesn't get better soon, see your doctor. ...Read more
Intense abdom. Pain, frequent sudden urge yellow diarrhea, took lexapro, (escitalopram) been 3 months, losing weight, what could this be? Please help?
Lexapro (escitalopram): Lexapro (escitalopram) can cause diarrhea, but generally tapers off within the first couple of weeks if it's going to. Most people check in with their physicians before 3 months, as follow-up on your progress is needed. So I'm guessing that the intense abdominal pain, frequent sudden urge diarrhea, and weight loss are more recent for you? Please see your doctor about this asap -- diagnostic studies needed. ...Read moreSee 1 more doctor answer
First time taking Lexapro (escitalopram) and have dilated pupils, insomnia, hesdache, and diarrhea. Should I stop taking it?
What to do if I have severe dizzy spells withdrawing from escitalopram (cipralex) antidepressant?
Taper slowly: There could be several different causes for your dizzy spells, but it could be related to your tapering escitalopram, as you suspect. I like to suggest to my patients that they take 1/2 tablet of their most recent dose and see if the dizziness subsides within a half hour. If so, it is likely due to discontinuation symptoms, and they can manage it by judicious occasional use of this as-needed dose. ...Read moreSee 1 more doctor answer
- Talk to a doctor online
- How do you not get diarrhea when taking the antidepressant escitalopram?
- Dosage of escitalopram
- Generic for escitalopram
- Escitalopram and lexapro
- Escitalopram and pregnancy
- Escitalopram and breastfeeding
- Antidepressants that cause diarrhea